OBJECTIVE: To describe a novel iatrogenic immunological reaction produced by minocycline. CASE REPORTS: The clinical course and laboratory results of three women who presented with similar rheumatological manifestations after a prolonged exposure to minocycline are described. All three presented a unique reaction manifested by fever, arthritis/arthralgia and livedo reticularis during treatment with minocycline for acne vulgaris. The clinical syndrome was associated with high titre of serum perinuclear anticytoplasmatic antibodies (p-ANCA) and antimyeloperoxidase antibody (anti-MPO). Symptoms resolved after stopping the drug and recurred promptly after rechallenge in all three patients. CONCLUSIONS: Minocycline, which is widely used in the treatment of acne, often without adequate supervision, may induce arthritis and livedo vasculitis associated with anti-MPO.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.